# SDR CA990318066

- Difficulty date: March 8, 1999
- Submitted: March 26, 2000
- Operation: General aviation
- Make and model: Piper PA-31-350
- System (JASC): 3397 · Light System Wiring
- Part: Wire
- Part number: L120EC
- Condition: Corroded
- Location: Taxi Light
- Part time: 11,605 hours
- Stage of operation: NR
- How discovered: O
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

(CAN) ROTTEN CORRODED WIRE CORE, ALTHOUGH COVERED WITH HELICORD, WAS EXPOSED TO WEATHER WHEN NOSE GEAR IS DOWN.  LOCATED IN SPACE BETWEEN NOSE OLEO AND FRONT NOSE WHEELWELL WALL.  WIRE WAS ROTTEN INSIDE.  ITS INSULATION COVERING WAS NOT TOO GOOD ITSELF.  DISCOVERED BY ACCIDENT DURING TROUBLESHOOTING.  DURING REMOVAL OF HELI-PROTECTIVE WRAP AROUND TWO WIRES, PIECE JUST FELL OFF.   CAUSE: OLD AGE AND EXPOSED WIRING.
